MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd needle sftygld 22x1-1/2 rb, the user identified the needle pulling loose from the hub.There are no reports of medical intervention.The following information was provided by the initial reporter.The customer stated: it was reported needle separated/broken the needle came away from the syringe and remained in the patient after medication was administered.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 20-apr-2022.H.6.Investigation: one sample and one photo of a safetyglide needle (p/n 305900) batch 7300870 were received and evaluated.The sample has the cannula separated from the hub with a small dot of clear glue-like substance observed on the cannula near the cannula should be attached to the hub.The condition observed is non-conforming per product specifications.The sample was sent to the needle manufacturing site for further evaluation and investigation.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.Potential root cause for cannula pulled out defect is associated with assembly line.It is possible that misfeeding of the cannulator may have induced that not enough epoxy was applied.Verification of the cannulator was performed.The settings were correct and the flow of products was good.A device history record review was completed for provided lot number 7300870.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported when using the bd needle sftygld 22x1-1/2 rb, the user identified the needle pulling loose from the hub.There are no reports of medical intervention.The following information was provided by the initial reporter.The customer stated: it was reported needle separated/broken.The needle came away from the syringe and remained in the patient after medication was administered.

Brand Name
BD NEEDLE SFTYGLD 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13878250
Report Number1213809-2022-00156
Device Sequence Number20157527
Product Code FMI
UDI-Device Identifier00382903059003
UDI-Public00382903059003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Catalogue Number305900
Device Lot Number7300870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown